Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 24, 2019, 6:22 PM CDT for Perry County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 6:22 PM CDT (23:22 UTC)
- Expired
- Mar 24, 2019, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Perry County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WFUS53 KPAH 242322
TORPAH
MOC157-250000-
/O.NEW.KPAH.TO.W.0030.190324T2322Z-190325T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
622 PM CDT SUN MAR 24 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
North central Perry County in southeastern Missouri...
* Until 700 PM CDT.
* At 621 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ste. Genevieve, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Chester and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
3782 8971 3781 8968 3780 8967 3777 8966
3783 8999 3787 8994 3787 8990 3790 8986
3791 8984
TIME...MOT...LOC 2321Z 277DEG 28KT 3796 9013
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
York2 follow-up statements
740
WWUS53 KPAH 242343
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
643 PM CDT SUN MAR 24 2019
MOC157-250000-
/O.CON.KPAH.TO.W.0030.000000T0000Z-190325T0000Z/
Perry MO-
643 PM CDT SUN MAR 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH
CENTRAL PERRY COUNTY...
At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located about four miles north of St. Mary, moving east at 30
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Areas along the northern border of Perry County, including Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
3782 8971 3781 8968 3780 8967 3777 8966
3783 8999 3787 8994 3787 8990 3790 8986
3791 8984
TIME...MOT...LOC 2341Z 276DEG 27KT 3794 8994
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
York523
WWUS53 KPAH 242352
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
652 PM CDT SUN MAR 24 2019
MOC157-250001-
/O.EXP.KPAH.TO.W.0030.000000T0000Z-190325T0000Z/
Perry MO-
652 PM CDT SUN MAR 24 2019
...THE TORNADO WARNING FOR NORTH CENTRAL PERRY COUNTY WILL EXPIRE AT
700 PM CDT...
The storm which prompted the warning is primarily staying north of
the area. Therefore, the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois...and southeastern Missouri.
LAT...LON 3788 8980 3786 8980 3785 8979 3785 8974
3782 8971 3781 8968 3780 8967 3777 8966
3783 8999 3787 8994 3787 8990 3790 8986
3791 8984
TIME...MOT...LOC 2351Z 268DEG 29KT 3797 8985
$$
YorkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 24, 5:16 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 24, 5:16 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Paducah KY 516 PM CDT Sun Mar 24 2019 .UPDATE... Issued at 514 PM CDT Sun Mar 24 2019 Updated Aviation discussion for 00Z TAF Issuance. && .SHORT TERM...(THIS EVENING THROUGH Tuesday NIGHT) ISSUED AT 215 PM CDT SUN MAR 24 2019 All of the weather is essentially in the first 24 hours. Satellite has the low over northwest Missouri. A few thunderstorms on-going early this afternoon over northern Missouri. A few are starting to develop along the cold front in central Missouri As the low and associated cold front move east expect more thunderstorms to develop. SWOMCD (see for details) recently issued for southeast Missouri and southern Illinois. Expect storms to develop over the next couple of hours and then develop/move east. Severe storms are possible with hail and potentially some damaging winds if the storms can become more linear. There is a small tornado threat especially near the surface low mainly over the northwest part of our CWA. Used a combination of the latest CAMS in an attempt to follow the main showers/storms across the area. They will likely linger into tomorrow mainly across the northern sections. High pressure moving across the Great Lakes will gradually dry us out by late Monday. .LONG TERM...(Wednesday THROUGH Sunday) ISSUED AT 157 PM CDT SUN MAR 24 2019 Forecast confidence is rather high for a mostly dry period Wednesday through Friday with temperatures at or above normal. Confidence decreases over the weekend, as the medium range models struggle with the details of an active split flow regime aloft. On Wednesday, surface high pressure will be building to the east of our region, as a ridge aloft builds overhead. South winds will develop and lead to a warm up to near normal levels. The region should remain in a warm advection pattern Thursday and Friday, but the active surface boundary should stay to our north. Therefore, we should warm well above normal both days, and for the most part we should be dry through this period. However, a few light showers cannot be ruled out over southeast Missouri, southern Illinois and southwest Indiana. The 12Z medium range models disagree on how much troughing will develop over the Rockies and Intermountain West by Friday, and how energy there will interact with a larger-scale trough over southeast Canada and the Great Lakes. The Canadian has a closed Rockies/Plains system with a deep surface low by 12Z Saturday, while the ECMWF takes all of the energy and absorbs it into a more amplified northern stream flow. The GFS is in between and has been fairly consistent, so we will lean heavily toward its solution for the weekend forecast. Showers will increase from the west late Friday night and then spread eastward through the entire area through the day Saturday. At least a slight chance of thunderstorms will accompany the main band of showers, but severe weather is not expected. The cold front will move southeast through the area Saturday and should bring an end to the showers as it passes. The fly in the GFS ointment is a secondary wave that will stream over the area late Saturday night through Sunday. Significant cold advection in the low-levels will take temperatures into the mid and upper 30s by daybreak Sunday, so it will be possible for some snowflakes to reach the ground over portions of the area. Temperatures Sunday will be well below normal with some locations struggling to reach 50F. Given the inherent lack of forecast confidence associated with this split flow regime, expect significant adjustments to the weekend forecast through the work week. && .AVIATION... Issued at 514 PM CDT Sun Mar 24 2019 Low VFR bases will lower to MVFR as showers/storms move in with front this evening/overnight. Vsbys will also drop to MVFR, although if a storm moves overhead, certainly IFR is a possibility. The front makes its pass late tonight, after which winds shift to the northwest, then north, and IFR cigs set in. They will linger into/thru much of the daytime tmrw, slowly lifting into the MVFR range during the pm hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 24, 3:01 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 301 PM CDT Sun Mar 24 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 301 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe thunderstorms across most of southeast Missouri and parts of southwest Illinois. There is a slight risk extending east to Evansville and as far south as I-69 in west Kentucky. A marginal risk extends over the rest of the area Severe storms are possible this afternoon and evening. Large hail is the main threat initially, then an increasing damaging wind threat this evening. An isolated tornado is possible. Refer to area River Flood Warnings and Statements for the latest on area river flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms is forecast over the entire region Friday night through Saturday. Severe weather is not expected. Refer to area River Flood Warnings and Statements for the latest on area river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested over southeast Missouri and southwest Illinois this afternoon and evening. Additional spotter activations may be needed this evening over the rest of the area. PS
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.